0
RESEARCH PAPERS

Integral Equation Solution for Internal Flow Subjected to a Variable Heat Transfer Coefficient

[+] Author and Article Information
B. Vick, J. H. Beale

Mechanical Engineering Department, Virginia Polytechnic Institute and State University, Blacksburg, VA 24061

J. I. Frankel

Department of Mechanical Engineering, Florida Institute of Technology, Melbourne, FL 32901

J. Heat Transfer 109(4), 856-860 (Nov 01, 1987) (5 pages) doi:10.1115/1.3248194 History: Received August 01, 1986; Online October 20, 2009

Abstract

A solution methodology based on integral equations is presented for the problem of heat transfer to laminar duct flow subjected to an axial variation of the external heat transfer coefficient. The technique offers an efficient and accurate calculation procedure which combines standard analytical methods with a simple numerical integration. In order to examine the effect of external finning, results are calculated for the cases of a stepwise periodic and a harmonic variation of the heat transfer coefficient for both fully developed laminar flow and slug flow. The general procedure is applicable to a wide class of problems in heat and mass transfer involving variable boundary condition parameters.

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In